MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 4FR X 13CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 4FR X 13CM; CATHETER, PERCUTANEOUS
Model Number IPN918478
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during insertion, when they retracted the guidewire, it was kinked.They opened a second cvc and had the same problem.It was hard to remove the guidewire." the user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".Associated mdr numbers include: 3006425876-2025-00440 and 3006425876-2025-00486.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire for analysis.No obvious signs of use were observed.The catheter was not returned.Visual analysis revealed that the guide wire was kinked in multiple locations across the body.The j-bend was misshapen but remained intact.Microscopic examination confirmed the damage and showed that both the distal and proximal welds were full and spherical.Visual inspection of the catheter could not be performed as it was not returned.The kinks on the guide wire were located 45mm, 284mm, 303mm and 345mm from the proximal tip.The overall length of the guide wire measured 454mm, which is within the specification of 449.2mm-458.8mm per product drawing.The outer diameter of the guide wire measured 0.432mm which is within the specification of 0.432mm-0.457mm per the guide wire product drawing.The guide wire was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire".The guide wire was inserted through a lab inventory 4fr catheter.The undamaged portion passed through with no resistance.Resistance was encountered at the location of the kinking.A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage.Do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guide wire kinked during use was confirmed through examination of the returned sample.The guide wire was kinked in multiple locations across the body.The guidewire met all relevant dimensional requirements.Functional testing confirmed resistance at the location of the kinks when passed through a lab inventory 4fr catheter.A device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, the likely root cause for this event appears consistent with unintentional user error; however, the probable cause could not be determined without the catheter being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 4FR X 13CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21984577
Report Number3006425876-2025-00440
Device Sequence Number8553076
Product Code DQY
UDI-Device Identifier00801902000415
UDI-Public(01)00801902000415(11)230225(17)271231(10)71F23E1279(21)
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918478
Device Catalogue NumberCS-14403
Device Lot Number71F23E1279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown